... taking them yet until my doctor sees that I no longer need the medicine. I am 5'5 and weight 225lb. Will joining a gym help me to lose weight and keep it off? A gym can be expensive. I do not want to pay too much. I do yoga at home and it helps with my back pain but does not burn off much weight yet. I have lost 6lbs in the past two months. Does anyone know another way I could lost weight while it is still winter?
Hello, exercise is the best. However, another, but controversial intervention, to assist in the promotion of weight loss, while taking psychotropic medications, likely to gain weight with, is taking Amantadine, also known as Symmetrel, an antiviral. Amantadine, when given to persons, who are simultaneously taking the weight likely psychotropics, have proven to be beneficial to a few persons by decreasing the appetite, thus decreasing food intake, and lessened opportunities for weight gain. Other interventions being looked at in the psychiatric community for this, simulataneous begin the person on Topamax as, via a different mechanism, can dull the appetite, thus lessening food intake, and lowering risk of weight gain.
The last intervention that I will mention here, and in my clnical opinion, is starting the client on the diabetes medication, Glucophage; again, via a different mechanism, intake of food is lessened, and opportunity of weight gain lessened. I hope that this is somehow beneficial to you, best of luck and wishes to you. Cindy
The Wii exercise program!!! I also have gained lots of weight because of the same medications you are on. My daughter surprised me with the wii excersie program for christmas. It includes yoga, strength training, aerobics, and balance type games. I have severe panic and anxiety attacks so I don't leave the house unless I have too so this has worked for me. The thing that keeps you motivated is you get a score for each thing you do and you are constantly trying to beat your own score or someone else that has used it!! In the aerobics you do dances in which you step on and off of the foot board which really helps to strengthen your legs and build muscle.
Oh my gosh I could go on and on talking about the things you can do.
The only downside is no way for the game to motivate strength or weight training in your arms because everything is measured through the foot board. I got some cheap weights and my friend who is a physical therapist showed me exercises to build the muscle in my arms. KNOWING HOW TO USE THE WEIGHTS IS EXTREMLY IMPORTANT!!
You weigh in everyday and the wii calulates you BMI (body mass index) at that time also. BUT REMEMBER BMI IS NOT ACCURATE ALL THE TIME. IT CALCULATES YOUR WEIGHT IN COMPARISON TO YOUR HEIGHT. WHEN YOU EXCERISE YOU LOOSE WEIGHT BUT YOU GAIN MUSCLE WHICH WEIGHS MORE THAN FAT SO YOU COULD FALL INTO THE OBESE CATAGORY BUT HAVE NO BODY FAT.
For my situation I give it THUMBS UP!!! Hope this has helped give you an option to check into. If you want to know more just send me a private question.
I would agree with the Topamax. I have been on it for 3 months and have lost 25 pounds so far and that is the only reason that my doctor put me on it. I am so disgusted with myself because of the weight gain that it was affecting my overall feeling of depression. I would ask about this one and see what your doctor says.
i'm going to throw a monkey wrench in here i have been on psh. meds for 25 years and gained from a size 3 in 1972 to a size 26 in 2007 i did everything under the sun my answer was a simple surgical proceduce called a lap-band and when i started i weighed 260 sept.7,2007 and june 13,2009 i weighed 160 i worn a size 14 formal gown to my sons wedding i am so proud of myself i'm not saying it's easy because it's a life style change but it was the easyist thing i've ever done in my life.
now i'm going to tell you i was diagnoised with fibromyalgia in 2009 and i have put back on some weight but i'm taking 300 mg of lyrica a day my lap-band doctor is still working with me and understands the problem i hope to be able to cut back on the lyrica soon and the maybe i'll lose the weight again i know surgery is scary but the procedure takes 15 minutes and your in the hospital only half to 1 day there is no recovery time your a little sore on your stomach but the are no restrictions on what you do after surgery only what you eat. i live in jacksonville,fl. and my surgeon was dr. michael baptista at memorial hosptial and he has the most beautiful bedside manner and greatest office staff you good ever imgaine. i hope this has helped any and everyone surgery is not for everyone but it is for some and it is so much better than the old gastric bypass and the lap=band can be reversed if you would ever want that thank you all for listening. missy
Have any stairs in your living space? Try running or walking around the house a while or really not a good idea to do so yet i know someone who did this and had very good results. She had gone outside without shoes and socks and in shorts. and the weight poured off. She had gained weight again and it is because of her boyfriend's cooking. So she eats little of it and more of the stuff she cooks yet that is that seems to me not that often. Yet first go and talk to your doctor first before starting any kinds of diets and see if he/she can give you some idea on what diet and what kinds of excerises are good for you. Also do some research and look up what excercise will burn more calories and fat and if your doctor approves of that certain one than by all means go for it. only if you are able to perform it without any lasting bad effects. While excercising play music or do whatever it is that will make it fun and more enjoyable and you will want to do it more often.
The more the better that always say. Beware of the scale though don't weigh yourself everyday. maybe once a week or twice a month to once a month. you may find that weighing yourself everyday discourges the one who wants to lose weight. Get yourself a calendar and mark down what you have eaten during the day and whatever else you do in the weight loss field. Stay away from sweets if you can. if you must have some then do it every month at the end. or if you can handle it go for something more filling and healthy like fruit or a veggie. celery is alway good and oranges too. A grapefruit is okay too. yet be carelful too. if you take medications find out if you can still diet while on what you take. That is where the doc comes in. Well have fun and may you lose what you want and know that you will feel better about yourself in the end. The more you see the weight come off the better you feel the better you feel the more it will make you go for it. Good Luck.
If you are overweight normally two basic things could be causing it. Either it's low levels of Neurotransmitters which may include Dopamine, Norapinephrine, and Acetylcholine respectively in order of importance to weight management. This could be treated with either the Neurotransmitters precursors, or drugs that increase the levels of these Neurotransmitters in the brain. I would recommend drugs like Vyvanse, Adderall, Nuvigil or Bupropion XL to treat if this is the issue in order of desireability. Or it could be a thyroid issue which would require a lifetime of treatment. Or both to varying degrees. If you are taking an anti-psychotic or any prescription drug that decreases the level of any of the Neurotransmitters listed above then, in conjunction with your doctor, you should lower the dose or discontinue the medicine and/or start taking one of the medications above or their equivalents.
I am a Pre-Med student that researches stuff like this for fun and is diagnosed with ADHD, Bipolar Disorder, and Major Depression. I am not an expert, however, so check anything I say or that you read with your doctor first. Bipolar Disorder is a very real and very serious disorder, and the chance for a extreme shift in mood leaves no room for error. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Dec 2009 • 2 answers
Posted 17 Jun 2011 • 6 answers
Posted 12 Apr 2012 • 5 answers
Posted 23 Jul 2013 • 6 answers
Posted 5 Apr 2015 • 5 answers